From Colorado Springs, Colorado, USA:
My 75 year old dad has had type 2 diabetes for about 20 years and has recently been diagnosed with a failing heart. He is on oxygen at night to help his heart keep his lungs pumped free of fluid that seems to build up. He has also recently been waking up in the morning with extremely low blood sugar (32-40 mg/dl [1.8-2.2 mmol/L]) even though his doctor had him cut back on his medication, and he has juice before bed, etc. Any suggestions?
He may need little medicine or none at all in the night. I don't know if he's on insulin or an oral hypoglycemic agents that lowers blood glucose. They may need to be stopped or dramatically changed. Please have him contact his physician again.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.